MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a large pedunculated polyp with stalk during a polypectomy procedure performed on (b)(6) 2022.It was reported that during the procedure and inside the patient, the snare cut the polyp but didn't cauterize.They could hear the pedal was working but electrical energy wasn't working at all.An artery was cut and a clip was placed and the patient had to be admitted for re-embolization of polypectomy.The patient was admitted for two days with blood administered.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a large pedunculated polyp with stalk during a polypectomy procedure performed on (b)(6) 2022.It was reported that during the procedure and inside the patient, the snare cut the polyp but didn't cauterize.They could hear the pedal was working but electrical energy wasn't working at all.An artery was cut and a clip was placed and the patient had to be admitted for re-embolization of polypectomy.The patient was admitted for two days with blood administered.***additional information received on april 14, 2022*** per medwatch report, the erbe machine was checked then the green light was on informing that pad was in good placement and would be safe to cautery cut the polyp.However, the cautery was unable to cauterize the area and patient developed arterial bleed.They applied clips and epinephrine was injected and then the patient was discharged.Later that evening, the patient developed additional bleeding and was admitted to the hospital for re-embolization procedure.They performed the procedure and the patient was discharged after two days.
 
Additional Manufacturer Narrative
Block g2: report source (user facility) maude report mw5108459 received on april 14, 2022.Block h6: patient code e0506 captures the reportable event of hemorrhage/bleeding.Impact code f08 captures the reportable event of hospitalization.Impact code f2302 captures the reportable event of blood transfusion.Impact code f23 captures the reportable event of the required intervention and the re-embolization of polypectomy.Medical device problem code a090402 captures the reportable event of device unable to deliver energy.Conclusion code d17 is being used in lieu of an adequate conclusion code for "device not returned." block h10: the device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: blocks b5 (describe event or problem), g2 (report source), and block h10 (additional mfr narrative) has been updated based on the additional information received on april 14, 2022.Correction: block b2 (outcomes attrib to adv event).
 
Additional Manufacturer Narrative
Block g2: report source (user facility) maude report mw5108459 received on april 14, 2022.Block h6: patient code e0506 captures the reportable event of hemorrhage/bleeding.Impact code f08 captures the reportable event of hospitalization.Impact code f2302 captures the reportable event of blood transfusion.Impact code f23 captures the reportable event of the required intervention and the re-embolization of polypectomy.Medical device problem code a090402 captures the reportable event of device unable to deliver energy.Conclusion code d17 is being used in lieu of an adequate conclusion code for "device not returned." block h10: the device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: correction: block d4 (lot number) the reported lot number is 0028494728; however the lot number listed in the medwatch form is 0028201832.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a large pedunculated polyp with stalk during a polypectomy procedure performed on (b)(6), 2022.It was reported that during the procedure and inside the patient, the snare cut the polyp but didn't cauterize.They could hear the pedal was working but electrical energy wasn't working at all.An artery was cut and a clip was placed and the patient had to be admitted for re-embolization of polypectomy.The patient was admitted for two days with blood administered.The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Additional information received on april 14, 2022 per medwatch report, the erbe machine was checked then the green light was on informing that pad was in good placement and would be safe to cautery cut the polyp.However, the cautery was unable to cauterize the area and patient developed arterial bleed.They applied clips and epinephrine was injected and then the patient was discharged.Later that evening, the patient developed additional bleeding and was admitted to the hospital for re-embolization procedure.They performed the procedure and the patient was discharged after two days.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14044756
Report Number3005099803-2022-01637
Device Sequence Number11963139
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Model NumberM00562341
Device Catalogue Number6234
Device Lot Number0028201832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/14/2022
05/24/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/10/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown